Alert archive / Nebraska / Red Flag Warnings in 2011
Red Flag Warning 6, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Oct 5, 2011, 3:35 AM CDT for 30 counties in Nebraska; 8 counties in Iowa. It took effect at Oct 5, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2011, 3:35 AM CDT (08:35 UTC)
- In effect from
- Oct 5, 2011, 12:00 PM CDT
- Expired
- Oct 5, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3565 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS83 KOAX 050835 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 335 AM CDT WED OCT 5 2011 ...CRITICAL FIRE WEATHER CONDITIONS FROM AROUND MID DAY INTO EARLY THIS EVENING... .RECENT DRY WEATHER AND MUCH ABOVE NORMAL TEMPERATURES WILL COMBINE TODAY WITH LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS OF 15 TO 30 MPH. THE RESULT WILL BE CRITICAL FIRE WEATHER CONDITIONS AND AN EXTREME FIRE DANGER. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-052130- /O.UPG.KOAX.FW.A.0002.111005T1700Z-111006T0000Z/ /O.NEW.KOAX.FW.W.0006.111005T1700Z-111006T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 335 AM CDT WED OCT 5 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WESTERN IOWA...FIRE WEATHER ZONES 043... 055...056...069... 079...080...090 AND 091. IN NEBRASKA...FIRE WEATHER ZONES 011...012...015...016...017...018...030...031... 032...033...034...042...043...044...045...050...051...052... 053...065...066...067...068...078...088...089...090...091...092 AND 093. * WINDS...SOUTH OR SOUTHEAST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE EXPECTED THIS AFTERNOON. * TIMING...GENERALLY FROM AROUND NOON THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 15 TO 20 PERCENT. * TEMPERATURES...HIGHS MOSTLY IN THE MID 80S. * IMPACTS...THESE WEATHER CONDITIONS COULD PROMOTE EXPLOSIVE FIRE WEATHER GROWTH. THOSE WITH ONGOING HARVESTING OPERATIONS AND OFF ROAD VEHICLE OPERATORS ARE URGED TO USE EXTRA CAUTION. ALSO... REMEMBER TO ALWAYS DISPOSE OF SMOKING MATERIALS APPROPRIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MILLER/SMITH
2 follow-up statements
696 WWUS83 KOAX 051632 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1131 AM CDT WED OCT 5 2011 ...CRITICAL FIRE WEATHER CONDITIONS THROUGH EARLY THIS EVENING... .RECENT DRY WEATHER AND MUCH ABOVE NORMAL TEMPERATURES WILL COMBINE TODAY WITH LOW RELATIVE HUMIDITIES AND GUSTY SOUTH WINDS OF 15 TO 30 MPH. THE RESULT WILL BE CRITICAL FIRE WEATHER CONDITIONS AND AN EXTREME FIRE DANGER. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060000- /O.CON.KOAX.FW.W.0006.111005T1700Z-111006T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1131 AM CDT WED OCT 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * AFFECTED AREA...IN WESTERN IOWA...FIRE WEATHER ZONES 043... 055...056...069... 079...080...090 AND 091. IN NEBRASKA...FIRE WEATHER ZONES 011...012...015...016...017...018...030...031... 032...033...034...042...043...044...045...050...051...052... 053...065...066...067...068...078...088...089...090...091... 092 AND 093. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...GENERALLY FROM AROUND NOON THROUGH EARLY THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 19 PERCENT. * TEMPERATURES...IN THE UPPER 70S. * IMPACTS...THESE WEATHER CONDITIONS COULD PROMOTE EXPLOSIVE FIRE GROWTH. THOSE WITH ONGOING HARVESTING OPERATIONS AND OFF ROAD VEHICLE OPERATORS ARE URGED TO USE EXTRA CAUTION. ALSO... REMEMBER TO ALWAYS DISPOSE OF SMOKING MATERIALS APPROPRIATELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ MAYES
165 WWUS83 KOAX 060000 RFWOAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 700 PM CDT WED OCT 5 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-060100- /O.EXP.KOAX.FW.W.0006.000000T0000Z-111006T0000Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 700 PM CDT WED OCT 5 2011 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING. WINDS WILL CONTINUE TO DECREASE THIS EVENING...AND TEMPERATURES WILL COOL OVERNIGHT LEADING TO INCREASED RELATIVE HUMIDITY VALUES. THIS WILL LIMIT THE VERY DANGEROUS FIRE CONDITIONS OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Oct 4, 11:40 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Oct 4, 11:40 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1140 PM CDT TUE OCT 4 2011
.AVIATION.../FOR THE 06Z TAF/
12Z TAFS FOR KOMA...KLNK AND KOFK.
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. SOUTHERLY FLOW WILL
ONCE AGAIN INCREASE DURING THE DAY ON WED DUE TO STRONG LOW LEVEL
MIXING. WE SHOULD SEE GUSTS DURING THE AFTERNOON AT ALL 3
TERMINALS...DIMINISHING AROUND 00Z THU. MAY START TO SEE SOME
INCREASE IN HIGH LEVEL CLOUDS LATE IN THE PERIOD AHEAD OF A STORM
SYSTEM PROGGED FOR THU.
&&
DISCUSSION...
UPPER LEVEL RIDGE CENTERED OVER THE MISSISSIPPI RIVER VALLEY WILL
CONTINUE TO SHIFT EASTWARD AS A LARGE UPPER LEVEL TROUGH HEADS
INLAND IN THE PACIFIC NORTHWEST. SHORTWAVE TROUGH EJECTING AHEAD OF
THE MAIN PARENT LOW WILL ARRIVE IN THE SOUTHERN PLAINS ON
WEDNESDAY...THEN TRACK NORTH NORTHEASTWARD INTO THE CENTRAL PLAINS
ON WEDNESDAY NIGHT.
BREEZY SOUTH WINDS AHEAD OF THE SYSTEM WILL TAPER OFF A BIT
OVERNIGHT...HOWEVER ANOTHER DAY OF 15 TO 20 KT WINDS IS EXPECTED FOR
WEDNESDAY. MOISTURE WILL BE QUITE LIMITED WITH THIS WAVE...
PARTICULARLY IN THE LOWER LEVELS...SO EXPECT THAT ANY SHOWERS THAT
DO FORM WILL HAVE A TOUGH TIME REACHING THE SURFACE. CANNOT RULE
OUT A FEW LIGHT SHOWERS DEVELOPING WEDNESDAY NIGHT IN THE WESTERN
HALF OF THE FORECAST AREA...CLOSEST TO THE WAVE. SOME INSTABILITY
LINGERS INTO FRIDAY WITH THE TROUGH DROPPING INTO THE INTERMOUNTAIN
WEST BUT SHOULD RESULT IN MAINLY OVERCAST SKIES.
PARENT TROUGH SPLITS ON THURSDAY NIGHT WITH THE NORTHERN BRANCH OF
ENERGY EJECTING INTO THE NORTHERN PLAINS WHILE THE SOUTHERN BRANCH
STALLS NEAR THE SOUTHERN ROCKIES. COLD FRONT DROPS THROUGH THE AREA
ON SATURDAY WHICH WILL CARRY A CHANCE FOR SHOWERS AND STORMS.
UNSETTLED WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS THE SOUTHERN
BRANCH FINALLY KICKS NORTHEASTWARD THROUGH THE PLAINS. THE ECMWF
PARTICULARLY HITS THIS WAVE HARD WITH A GOOD SLUG OF MOISTURE OVER
THE FORECAST AREA ON SATURDAY NIGHT AND SUNDAY. INCREASED CLOUD
COVERAGE AND RAIN CHANCES BEHIND THE FRONT WILL COOL TEMPERATURES A
BIT...BUT TEMPERATURE DROP WILL NOT BE REALLY SIGNIFICANT. MODELS IN
DECENT AGREEMENT REGARDING A TRANSITION BACK TO SOUTHWEST FLOW ON
MONDAY AND TUESDAY. SHOULD SEE A BIT OF A DRYING TREND WITH
TEMPERATURES CREEPING BACK UP INTO THE MID TO UPPER 70S.
.AVIATION.../FOR THE 18Z TAF/
VFR CONDITIONS THROUGH THE PERIOD. SOME THREAT FOR LLWS AROUND KOFK
FROM ABOUT 9Z THROUGH 15Z OTHERWISE A GRADUALLY INCREASING SOUTH TO
SOUTHEAST WIND ON WEDNESDAY.
&&
FIRE WEATHER...
VERY DRY CONDITIONS WILL CONTINUE THROUGH WEDNESDAY UNDER A VERY
STRONG RIDGE. AFTERNOON TEMPERATURES WILL CONTINUE WELL ABOVE
NORMAL WITH HIGHS IN THE 80S AND MINIMUM RELATIVE HUMIDITY VALUES AS
LOW AS 15 TO 20 PERCENT. THESE DRY CONDITIONS WILL COMBINE WITH
BREEZY SOUTH WINDS OF 15 TO 20 KT AND GUSTS TO 30 KT. CLOUDS WILL BE
ON THE INCREASE WEDNESDAY AFTERNOON AHEAD OF THE NEXT SYSTEM. IF
CLOUDS INCREASE FASTER THAN EXPECTED...THIS COULD PREVENT
TEMPERATURES FROM REACHING THEIR POTENTIAL...AND COULD KEEP
CONDITIONS SHY OF RED FLAG CRITERIA. WITH THIS UNCERTAINTY...WILL
KEEP THE WATCH GOING FOR NOW AND WAIT TO PULL THE TRIGGER ON A
WARNING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR NEZ011-012-015>018-030>034-042>045-050>053-
065>068-078-088>093.
IA...FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR IAZ043-055-056-069-079-080-090-091.
&&Hazardous weather outlook, Oct 4, 5:23 PM CDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 523 PM CDT TUE OCT 4 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051230- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 523 PM CDT TUE OCT 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY...WITH ANOTHER DAY OF TEMPERATURES IN THE LOWER TO MID 80S...RELATIVE HUMIDITY AROUND 20 PERCENT...AND SOUTHERLY WINDS 20 TO 30 MPH. THIS WILL RESULT IN EXTREME FIRE DANGER. ALL OUTDOOR BURNING IS STRONGLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:31 PM CDT | Wind Advisory | OAX | Antelope, Boone, Butler, Cedar, Colfax, Cuming and 14 more | 30 hr |
Nearby
Red Flag Warnings in Nebraska, 2011Red Flag Warnings in Iowa, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.